Alert archive / Texas / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 72, NWS Austin/San Antonio, TX

June 4, 2018Blanco County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 4, 2018, 2:10 AM CDT for Blanco County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2018, 2:10 AM CDT (07:10 UTC)
Expired
Jun 4, 2018, 2:45 AM CDT
In force
35 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Blanco County, TX

The radar

The Austin/San Antonio radar (KEWX), 78 km from the middle of the area, began a volume at 07:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 7.2 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2018-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1750 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2018-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1750 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
2527 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted.

796 
WUUS54 KEWX 040710
SVREWX
TXC031-040745-
/O.NEW.KEWX.SV.W.0072.180604T0710Z-180604T0745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
210 AM CDT MON JUN 4 2018

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  Northeastern Blanco County in south central Texas...

* Until 245 AM CDT

* At 209 AM CDT, a severe thunderstorm was located over Cypress Mill,
  or near Round Mountain, moving south at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Round Mountain, Johnson City, Pedernales Falls State Park and
  Cypress Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3047 9827 3043 9814 3043 9813 3039 9815
      3035 9818 3021 9823 3025 9844 3047 9834
TIME...MOT...LOC 0709Z 358DEG 14KT 3041 9824 

HAIL...1.00IN
WIND...60MPH
 
$$

MO
1 follow-up statement
197 
WWUS54 KEWX 040723
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
223 AM CDT MON JUN 4 2018

TXC031-040745-
/O.CON.KEWX.SV.W.0072.000000T0000Z-180604T0745Z/
Blanco TX-
223 AM CDT MON JUN 4 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR NORTHEASTERN BLANCO COUNTY...

At 223 AM CDT, a severe thunderstorm was located over Cypress Mill,
or 7 miles southeast of Round Mountain, moving south at 15 mph.

HAZARD...60 mph wind gusts and nickel size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Round Mountain, Johnson City, Pedernales Falls State Park and Cypress
Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3047 9827 3043 9814 3043 9813 3039 9815
      3035 9818 3021 9823 3025 9844 3047 9834
TIME...MOT...LOC 0723Z 357DEG 12KT 3038 9824 

HAIL...0.88IN
WIND...60MPH
 
$$

MO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 12:42 AM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jun 4, 12:42 AM CDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1242 AM CDT Mon Jun 4 2018

.AVIATION...
/06Z TAFS/
A complex of storms is pushing across the northeast part of the Hill
Country and into the northern part of Travis County. The Austin area
airports are expected to be affected from now (0542Z) through at
least 0630Z with vicinity storm activity through 08Z or so. MVFR
conditions are expected across the Austin sites as the storms move
across the area. For the rest of the area terminals, VFR conditions
are expected for the forecast period with winds out of the southeast
around 10 knots or less with higher gusts along the Rio Grande area
for the afternoon period.

&&

.PREV DISCUSSION... /ISSUED 937 PM CDT Sun Jun 3 2018/

UPDATE...
Complex of storms to the east of the CWA continues to crank west.
Cloud tops still remain near -80C in places with no signs of warming.
Latest mesoanalysis shows little CIN for the next couple of hours and
therefore expect it to continue west aided by cold pool interactions.
The bulk of the convection can be seen building near the stalled
boundary near College Station. In addition, this axis along the
boundary is where the best CAPE/little CIN is located and have thus
raised PoPs in this area in the northeastern CWA to 40 percent. The
HRRR does weaken the complex after 3 hours as CIN increases but if
this does not happen PoPs would have to be increased a bit higher.
Large amounts of CAPE would support the threat of a strong storm with
gusty winds, but would bet storms would be in a somewhat weakened
state before arriving to the CWA. The focus then turns west and our
northern CWA could get clipped by this system after 2 AM and will
keep 30-40 PoPs for the northern Edwards Plateau and Hill Country for
this.

PREV DISCUSSION... /ISSUED 627 PM CDT Sun Jun 3 2018/

AVIATION DISCUSSION...FOR 00Z TAF PERIOD...
Isolated TSRA has developed on the Plateau and Hill Country but
should stay clear of all terminals this evening. Another complex in
West Texas is expected to develop late tonight and push east towards
South Central Texas, but should also avoid terminals.

Thus, VFR is expected to prevail throughout the next 24 hours.
However, some periodic cloud cover at 600 and 1200 ft may be possible
around 12Z for the I-35 sites. Amendments may be needed around this
time if coverage becomes more extensive than anticipated.

PREV DISCUSSION... /ISSUED 516 PM CDT Sun Jun 3 2018/

UPDATE...
Made some updates to reorient PoPs for the remainder of the afternoon
and in the tonight period. Cu field is non-existent along Highway 90
and have removed the mention of PoPs for most of this region and
this includes San Antonio. Also lowered PoPs by 10 percent for areas
near and east of Austin as cu field there is not too good looking for
now. The best area of surface convergence remains in the northern
Hill Country and Edwards Plateau where storms have initiated and
increased PoPs a bit there. MLCAPE values around 2,500 J/kg will
support the threat of localized severe updrafts within multicellular
clusters given the lack of deep layer shear.

PREV DISCUSSION... /ISSUED 248 PM CDT Sun Jun 3 2018/

SHORT TERM (Tonight through Monday Night)...
A cold front was stretched across the northern part of our CWA. This
front is beginning to stall and will move slowly to the south
tonight. We expect this front to produce some showers and
thunderstorms as it moves through mainly across the northern half of
the area. The airmass the front is moving into is very warm and moist
and instability will be high. SPC has included our CWA in the
marginal outlook for tonight and storms could be strong to severe
with the high instability. The most likely threat from severe storms
tonight will be strong winds. Monday an upper level shortwave trough
will move across North Texas/Oklahoma and there will be low chances
for showers and thunderstorms across the eastern part of the area.

LONG TERM (Tuesday through Sunday)...
Tuesday the subtropical ridge will build back over the region
suppressing any convection. The ridge will dominate over South Texas
through the end of the period with no rain chances during this
period. Temperatures will continue to be above normal through the
week with highs in the middle 90s to near 105. A slight shift in the
low level flow may bring temperatures down a couple of degrees for
the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              74  98  75  98  76 /  10   0   0   0   0
Austin Bergstrom Intl Airport  73  98  74  98  75 /  10   0   0   0   0
New Braunfels Muni Airport     73  99  73  98  74 /  -    0   0   0   0
Burnet Muni Airport            72  97  74  97  74 /  10  -    0   0   0
Del Rio Intl Airport           75 105  77 105  78 /   0   0   0   0   0
Georgetown Muni Airport        73  97  75  97  75 /  10  -    0   0   0
Hondo Muni Airport             72 100  73 100  74 /   0   0   0   0   0
San Marcos Muni Airport        73  99  74  99  74 /  10   0   0   0   0
La Grange - Fayette Regional   74  97  75  97  76 /  10  -    0   0   0
San Antonio Intl Airport       75  99  76  99  76 /   0   0   0   0   0
Stinson Muni Airport           74 100  75  99  76 /   0   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Mesoscale/Aviation...17
Synoptic/Grids...Oaks
Hazardous weather outlook, Jun 3, 4:59 AM CDT, 21 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
459 AM CDT Sun Jun 3 2018

TXZ171>173-183>194-202>209-217>225-228-041100-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
459 AM CDT Sun Jun 3 2018

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Strong thunderstorms will be possible this afternoon and this
evening along a cold front that is expected to stall over South
Central Texas. Storms generally north of Highway 90 will have a
potential to produce strong winds over 50 mph and small hail.
Areas along and south of Highway 90 could continue to experience
afternoon high heat index values in the 101 to 107 degree range.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Heat indices each afternoon will peak around 100 to 105 degrees
across most areas with the exception of the Hill Country.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Local storm report, Jun 4, 12:20 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1220 AM CDT MON JUN 4 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1214 AM     TSTM WND GST     3 NE PFLUGERVILLE       30.47N 97.59W
06/04/2018  E60 MPH          TRAVIS             TX   AMATEUR RADIO

            AMATEUR RADIO SPOTTER REPORTS 60 MPH WIND
            GUSTS ONGOING NEAR TOLL 45 AND TOLL 130.

&&

HAMPSHIRE
Local storm report, Jun 4, 12:34 AM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1234 AM CDT MON JUN 4 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1231 AM     TSTM WND DMG     2 S LEANDER             30.54N 97.86W
06/04/2018                   WILLIAMSON         TX   AMATEUR RADIO

            50 FOOT SECTION OF FENCE HAS BEEN BLOWN
            DOWN.

&&

HAMPSHIRE
Local storm report, Jun 4, 12:46 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1246 AM CDT MON JUN 4 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1242 AM     TSTM WND DMG     2 S JOLLYVILLE          30.42N 97.75W
06/04/2018                   TRAVIS             TX   AMATEUR RADIO

            HIGH WINDS AND LARGE TREE LIMBS REPORTED
            DOWN.

&&

HAMPSHIRE
Special weather statement, Jun 4, 12:51 AM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1251 AM CDT MON JUN 4 2018

TXZ191>193-208-040645-
Caldwell TX-Bastrop TX-Hays TX-Travis TX-
1251 AM CDT MON JUN 4 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CALDWELL...EAST
CENTRAL HAYS...SOUTHEASTERN TRAVIS AND NORTHWESTERN BASTROP COUNTIES
UNTIL 145 AM CDT...

At 1251 AM CDT, Doppler radar was tracking a strong thunderstorm over
Austin Bergstrom Int Airport, moving southwest at 15 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Austin, Buda, Tanglewood Forest, Austin Bergstrom Int Airport, Manor,
West Lake Hills, Rollingwood, Mustang Ridge, Niederwald, Shady
Hollow, Onion Creek, Wyldwood, Barton Creek, Hornsby Bend, Manchaca,
Sunset Valley, San Leanna, Webberville, Hays and Creedmoor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3039 9748 3018 9737 2995 9770 3024 9798
TIME...MOT...LOC 0551Z 049DEG 12KT 3022 9763

MO
Special weather statement, Jun 4, 1:17 AM CDT, 53 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
117 AM CDT MON JUN 4 2018

TXZ171-172-190-192-040700-
Blanco TX-Llano TX-Burnet TX-Travis TX-
117 AM CDT MON JUN 4 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TRAVIS...
NORTHEASTERN BLANCO...SOUTHEASTERN LLANO AND SOUTHWESTERN BURNET
COUNTIES UNTIL 200 AM CDT...

At 117 AM CDT, Doppler radar was tracking a strong thunderstorm over
Smithwick, or 8 miles southeast of Marble Falls, moving southwest at
10 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Marble Falls, Round Mountain, Granite Shoals, Horseshoe Bay,
Meadowlakes, Highland Haven, Spicewood, Cypress Mill, Pedernales
Falls State Park, Smithwick, Cottonwood Shores and Sunrise Beach
Village.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may be
producing flash flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3049 9801 3034 9815 3036 9817 3029 9820
      3024 9824 3060 9854 3072 9819
TIME...MOT...LOC 0617Z 049DEG 9KT 3052 9814

MO
Special weather statement, Jun 4, 2:05 AM CDT, 5 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
205 AM CDT MON JUN 4 2018

TXZ172-190-191-040800-
Blanco TX-Hays TX-Burnet TX-
205 AM CDT MON JUN 4 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HAYS...NORTHEASTERN
BLANCO AND SOUTH CENTRAL BURNET COUNTIES UNTIL 300 AM CDT...

At 205 AM CDT, Doppler radar was tracking a strong thunderstorm over
Cypress Mill, or near Round Mountain, moving south at 15 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Marble Falls, Dripping Springs, Round Mountain, Johnson City,
Spicewood, Cypress Mill and Pedernales Falls State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3051 9811 3050 9812 3048 9811 3044 9811
      3036 9817 3032 9812 3019 9812 3023 9843
      3054 9832
TIME...MOT...LOC 0705Z 009DEG 12KT 3039 9824

MO

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 10:59 PM CDTSpecial Weather StatementEWXBastrop, Fayette, Lee61 min
Jun 3, 11:22 PM CDTSevere Thunderstorm WarningEWXWilliamson68 min
Jun 3, 11:39 PM CDTSpecial Weather StatementEWXTravis36 min
Jun 4, 12:04 AM CDTSpecial Weather StatementEWXWilliamson56 min
Jun 4, 12:07 AM CDTSevere Thunderstorm WarningEWXTravis, Williamson53 min
Jun 4, 12:19 AM CDTSpecial Weather StatementEWXBurnet, Llano41 min
Jun 4, 12:27 AM CDTAreal Flood AdvisoryEWXBurnet, Travis, Williamson4 hr
Jun 4, 12:51 AM CDTSpecial Weather StatementEWXTravis54 min
Jun 4, 1:03 AM CDTFlash Flood WarningEWXTravis, Williamson3 hr
Jun 4, 1:06 AM CDTFlash Flood WarningEWXBurnet, Llano3 hr
Jun 4, 1:17 AM CDTSpecial Weather StatementEWXBlanco43 min
Jun 4, 1:47 AM CDTAreal Flood AdvisoryEWXBlanco, Burnet, Llano, Travis3 hr
Jun 4, 2:05 AM CDTSpecial Weather StatementEWXBlanco55 min
Jun 4, 2:36 AM CDTFlash Flood WarningEWXBlanco, Burnet3 hr
Jun 4, 3:56 AM CDTFlash Flood WarningEWXBlanco, Burnet, Llano3 hr
Jun 4, 5:08 AM CDTSpecial Weather StatementEWXEdwards52 min
Jun 4, 5:33 AM CDTAreal Flood AdvisoryEWXBlanco, Burnet, Llano3 hr
Jun 4, 5:39 AM CDTSpecial Weather StatementEWXKerr51 min

Nearby

Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.